MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT SYSTEM
Model Number AVSM09060
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Misfire (2532)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 03/2022).
 
Event or Problem Description
It was reported that during a stent placement in upper arm, the stent was allegedly failed to deploy.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a review of manufacturing records was not performed, as additional complaints have not been reported for this lot.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the physical sample was returned for evaluation.Based on the provide sample, the system was found activated and the covered stent was found partially deployed.Based on the sample investigation, a catheter segment inside the grip was found broken.Potential factors which may have caused or contributed to the reported issue have been considered.Therefore, previous investigations of similar complaints have been reviewed.Partial deployment and detachment of the components were considered the consequence of high release force which may be related to difficult patient condition or challenging placement site.Inappropriate accessories, insufficient pre dilation or incorrect holding/handling may lead to friction increase and may be contributing factors.In this case, the lesion was pre dilated, and the vessel was not tortuous and/ or calcified.A system compatible 8f introducer was in use but the guidewire size was not known.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the applicable labeling potential issues were found addressed.The instructions for use closely describe the way of holding and handling the system, and how the correctly deploy the stent graft; in particular the instructions for use state : 'slowly and carefully activate the covered stent release mechanism by rotating the large wheel on the top of the handle backwards.' under materials required the instructions for use state: 'introducer sheath with appropriate inner diameter', and the packaging labels indicated a minimum introducer size of 8f.In regards to pta the ifu state: 'pre-dilate the stenosis with a pta balloon catheter of appropriate length and diameter for the lesion to be treated.' h10: d4 (expiry date: 03/2022).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that during a stent placement in upper arm, the stent was allegedly failure to deploy.The procedure was completed using another device.There was no reported patient injury.

Brand Name
COVERA VASCULAR COVERED STENT SYSTEM
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key10893337
Report Number9681442-2020-20042
Device Sequence Number2895085
Product Code PFV
UDI-Device Identifier00801741106347
UDI-Public(01)00801741106347
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVSM09060
Device Catalogue NumberAVSM09060
Device Lot NumberANEQ4000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2020
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR